Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at May 16, 2007, 4:42 AM MDT for Hudspeth County, Texas. It took effect at May 16, 2007, 4:48 AM MDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 16, 2007, 4:42 AM MDT (10:42 UTC)
- In effect from
- May 16, 2007, 4:48 AM MDT
- Expired
- May 16, 2007, 7:45 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 133 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:00 AM MDT | FLASH FLOOD | Sierra Blanca, TX | SEVERAL HOUSES WERE FLOODED IN SIERRA BLANCA AND SEVERAL ROADS WERE CLOSED DUE TO FLOODING. FM ROAD 1111 HAD PART OF THE PAVEMENT WASHED AWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 161048 FFWEPZ TXC229-161345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 442 AM MDT WED MAY 16 2007 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS... THIS INCLUDES THE CITY OF SIERRA BLANCA... * UNTIL 745 AM MDT * AT 436 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAVE FALLEN IN SIERRA BLANCA IN THE LAST HOUR AND JUST WEST OF SIERRA BLANCA IN THE QUITMAN MOUNTAINS UPWARDS OF FOUR INCHES OF RAIN HAVE FALLEN. MOTORISTS ALONG I-10 EAST AND WEST OF SIERRA BLANCA SHOULD EXERCISE CAUTION THIS MORNING. IN ADDITION RUNOFF FROM THE STORMS WILL MOVE ACROSS F.M. ROAD 1111 ABOUT 6 MILES SOUTH OF THE INTERSTATE. RANCHERS AND OTHERS WHO USE F.M. ROAD 1111 NORTH AND SOUTH OF INTERSTATE 10 SHOULD EXERCISE CAUTION THIS MORNING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3111 10552 3105 10538 3118 10531 3124 10548 $$ TSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:15 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, May 15, 11:15 PM MDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 PM MDT TUE MAY 15 2007 .SYNOPSIS... A VERY ACTIVE WEATHER PATTERN WILL OCCUR FOR THE NEXT SEVERAL DAYS AS A MOIST ATMOSPHERE AND A SERIES OF UPPER LEVEL DISTURBANCES DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. LOCALLY HEAVY RAINFALL...SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE THROUGH THE PERIOD. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL. DAYTIME TEMPERATURES WILL BE A FEW DEGREES BELOW NORMAL DUE TO INCREASED CLOUDS AND MOISTURE. && .DISCUSSION... AN ACTIVE PATTERN OF DAYTIME AND NOCTURNAL SHOWERS AND THUNDERSTORMS WILL BE IN PLACE TODAY THROUGH MONDAY. A COLD FRONT HAS PUSHED WEST ACROSS THE FORECAST AREA TODAY...PULLING ADDITIONAL LOW LEVEL MOISTURE INTO AREA. AT THE SAME TIME A SERIES OF WEAK UPPER LEVEL DISTURBANCES OR IMPULSES IN THE WESTERLY FLOW ALOFT ARE MOVING ACROSS THE DESERT SOUTHWEST...OVERRUNNING THE LOW LEVEL MOIST EASTERLY FLOW. WITH AN MOIST AND UNSTABLE AIR MASS IN PLACE... SHOWERS AND THUNDERSTORMS WILL BE EASILY TRIGGERED BY THE UPPER LEVEL IMPULSES AS THEY MOVE ACROSS. DECENT DIRECTIONAL SHEAR AND CAPE VALUES WOULD INDICATE THAT SOME OF THE THUNDERSTORMS MAY REACH SEVERE CRITERIA IN THIS AFTERNOON AND EARLY EVENING... CAPABLE OF PRODUCING LARGE HAIL. ANOTHER FEATURE OF THIS PATTERN WILL THE POTENTIAL FOR HEAVY RAINFALL. ABUNDANT MOISTURE IS IN PLACE WITH PRECIPITABLE WATER VALUES RUNNING AT 170 PERCENT OF NORMAL OR HIGHER. LOCALLY HEAVY RAINFALL IS POSSIBLE FROM SHOWERS AND THUNDERSTORMS THAT DEVELOP OVER THE NEXT FEW DAYS. MODELS HAVE BEEN HIGHLY VARIABLE IN THE AMOUNT OF PRECIP EXPECTED FROM THIS PATTERN WITH WIDESPREAD HIGH PRECIP AMOUNTS UNCERTAIN. AS THIS PATTERN CONTINUES OVER THE NEXT SEVERAL DAYS...A FLASH FLOOD WATCH MAY BE NECESSARY FOR PORTIONS OF THE FORECAST AREA...OTHERWISE...LOCALIZED MINOR FLOODING IN LOW LYING AREAS AND ALONG DRAINAGES MAY OCCUR NEAR THUNDERSTORMS. CONDITIONS WILL BEGIN TO DRY OUT TOWARD SUNDAY AFTERNOON AND MONDAY AS THE MOISTURE AND INSTABILITY BEGINS TO SHIFT EAST. A DRIER PATTERN IS EXPECTED FOR MUCH OF THE FOLLOWING WEEK WITH TEMPERATURES WARMING TO NEAR NORMALS. && .AVIATION...VALID 16/00Z-17/00Z. VFR CONDITIONS THROUGH MOST THE PERIODS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AS THE DAY PROGRESSES AND CONTINUE ON OVERNIGHT. MVFR AND IFR CONDITIONS CAN BE EXPECTED NEAR STORMS DUE TO RAIN SHAFTS/BLOWING DUST AND POSSIBLE HAIL. SEE APPROPRIATE TAFS AND TWEBS FOR MORE DETAILS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 63 80 58 79 59 / 50 50 50 50 40 SIERRA BLANCA TX 57 72 52 75 52 / 60 60 50 50 40 LAS CRUCES 60 82 59 80 56 / 50 50 50 50 40 ALAMOGORDO 56 77 54 75 52 / 60 60 50 50 40 CLOUDCROFT 42 58 41 58 42 / 60 60 60 50 50 TRUTH OR CONSEQUENCES 57 82 57 78 55 / 50 50 50 50 40 SILVER CITY 51 77 51 76 49 / 30 50 50 50 40 DEMING 59 84 58 82 55 / 40 50 50 40 40 LORDSBURG 59 86 59 86 56 / 30 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/23
Hazardous weather outlook, May 15, 8:22 AM MDT, 20 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 822 AM MDT TUE MAY 15 2007 NMZ022>025-030>032-TXZ055-056-161430- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 822 AM MDT TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. AN APPROACHING COLD FRONT WILL COMBINE WITH SURFACE MOISTURE AND AN UPPER LEVEL STORM SYSTEM TO GIVE US A CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS...SOME STORMS MAY PRODUCE HALF INCH HAIL...WIND GUSTS TO 50 MPH AND HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY WE WILL SEE A CHANCE FOR HEAVY RAIN ACCUMULATION. RAINFALL TOTALS OF ONE HALF TO AN INCH WILL BE POSSIBLE WITH A THREAT FOR SOME ISOLATED FLASH FLOODING. THE RAIN CHANCES WILL CONTINUE THROUGH THE WEEKEND...BUT THE THREAT FOR HEAVY RAINS OR SEVERE WEATHER WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR REPORTS TODAY AND WEDNESDAY.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 5:18 AM MDT | Flash Flood Watch | EPZ | 25 hr | |
| May 16, 7:38 AM MDT | Flash Flood Warning | EPZ | Hudspeth | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.